MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 180MM X 180MM; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 180MM X 180MM; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Birth year: (b)(6).Concomitant medical devices: 14-405024 496870 ti-dble lead cort 5.0x24mm scr; 14-405022 434380 ti-dble lead cort 5.0x22mm scr; 14-405044 752180 ti-dble lead cort 5.0x44mm scr; 14-405026 435030 ti-dble lead cort 5.0x26mm scr; 14-405044 873540 ti-dble lead cort 5.0x44mm scr.Foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient was implanted with an ankle locking nail.Subsequently, the patient was revised approximately two months later due to pain caused by a fractured nail seen on x-ray.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a4; b7.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records and radiographs received.Review of the available records identified the nail was fractured at the dynamic locking hole that occurred during the healing process.The broken nail and locking pins were removed.A new nail was implanted with no complications.Radiographs were provided and reviewed by a health care professional.Review of the available records identified there is a fracture of the nail with angulation apex dorsal at the level of the talus.No screw fractures were noted.There is radiolucency at the distal aspect of the nail within the canceleus.Visual examination of the returned product identified the nail was fractured into 2 pieces, with wear of the anodized coating in some locations of the device.The screws had thread deformations and the nail had contact damage.The device was submitted for further analysis.Analysis determined the fracture is due to fatigue, which then led to bending overload.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANKLE LOCKING NAIL 11 X 180MM X 180MM
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11606729
Report Number0001825034-2021-00966
Device Sequence Number19656118
Product Code HSB
UDI-Device Identifier00887868093609
UDI-Public(01)00887868093609(17)290520(10)249840
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number14-440218
Device Lot Number249840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/28/2021
08/06/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date06/15/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight87